HOMEABOUT EDITORSSUBSCRIPTIONTO CONTRIBUTORSARCHIVESCONTACT
Med. Weter. 73 (8), 473-478, 2017

full text

pdf
Ahmet Uyar, Zabit Yener, Yildiray Basbugan, Omer Faruk Keleş, Turan Yaman
Examination of sheep in which injection of Yeldif® induced sudden death
Two breeders from the Başkale district of the Van province and the Hizan district of the Bitlis province reported deaths of their lambs one day after injection of a commercial preparation containing a combination of Se and Vit E (Yeldif®). Purulent-hemorrhagic-necrotic myositis was detected at the injection site during necropsy of the lambs (2 animals) brought to the Pathology Department of our Faculty by these breeders. This study was conducted to determine whether these post-injection deaths occurred as a result of the drug used or due to a faulty application of the medicine by the breeders. The trial period for this study was 1 week. Eighteen 2-month-old lambs were used in this study. The lambs were divided into three groups (control and 2 study groups) of 6 lambs each. An injection of 1 ml (recommended dose) of the product purchased in the market from the same batch as the one that had caused the deaths was administered I.M. to lambs in the control group. The medicine reported to have caused the deaths by the breeders was administered to the first study group (A) at 1 ml I.M. and to the second study group (B) at 3 ml I.M. (three times the recommended dose). The lambs were bled for biochemical analysis before the administration, on the first day after the administration, and at the end of the trial. Necropsies were performed on dead animals during the trial and on all animals at the end of the trial. At the end of the trial, no clinical-pathological findings were noted in lambs of the control group and group A. However, in all lambs of group B, emphysematous gangrene was detected at the injection site. Cl. chauvoei was isolated and identified in bacteriological and cultural examinations. It was concluded that bacterial contamination occurred as a result of incorrect drug administration by the breeders and injection of a high dose of the contaminated drug.
Key words: hemorrhagic purulent necrotic myositis, lamb, Yeldif®.